Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 54, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 6, 2021, 6:51 AM CDT for Johnson County, Logan County, Yell County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 6:51 AM CDT (11:51 UTC)
- Expired
- Jun 6, 2021, 9:50 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, AR, Logan County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WGUS54 KLZK 061151
FFWLZK
ARC071-083-149-061500-
/O.NEW.KLZK.FF.W.0054.210606T1151Z-210606T1450Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
651 AM CDT Sun Jun 6 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northwestern Yell County in central Arkansas...
Southwestern Johnson County in western Arkansas...
Central Logan County in western Arkansas...
* Until 950 AM CDT.
* At 650 AM CDT, Doppler radar indicated heavy rain across the
warned area. Between 1.5 and 2 inches of rain have fallen. Flash
flooding is likely ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Clarksville, Paris, Magazine, Subiaco, Hartman, Scranton, Blue
Mountain, Mount Magazine, Hinkle, Stonehouse Recreation Area,
Hoyt, Lake Dardanelle, Coal Hill, Morrison Bluff, Corley, Driggs,
Wilkins, Carbon City, Waveland and Sugar Grove.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3534 9381 3538 9377 3536 9375 3538 9371
3550 9370 3550 9354 3540 9353 3526 9355
3502 9360 3502 9386
FLASH FLOOD...RADAR INDICATED
$$
232What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 6:33 AM CDT, 18 minutes earlier.
Area forecast discussion, Jun 6, 6:33 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 633 AM CDT Sun Jun 6 2021 .DISCUSSION... Slow moving upper level low over Texas will bring periods of showers and isolated thunderstorms to the terminals through the period. Coverage will be fairly light this morning but will become more widespread as the forecast period progresses with a decrease in coverage after dark. Widespread MVFR to IFR conditions are expected through the period with some lower end VFR conditions possible Sunday afternoon and night. Winds will generally be be light and from the south to southeast. && .PREV DISCUSSION...(ISSUED 316 AM CDT Sun Jun 6 2021) Short Term...Today through Monday night Overall the forecast remains pretty much unchanged versus previous packages as pattern will be dominated by a slow moving, cut off upper low that will take several days to clear the region. Latest observations/remote imagery places this feature near the Dallas/Fort Worth metroplex with generally light precipitation over the state. CAMS guidance, especially the HRRR, seems to have initialized well this morning and will generally follow its lead. While POPS will be on the higher side through the period, spatial distribution and the timing of the precipitation will be challenging to nail down in this type of environment and a broad brush approach will be used. As mentioned previously, upper low is centered near DFW and progged to slowly lift to the E/NE today. In fact, system will only make it into western MO by Monday afternoon as nothing is really seen to kick it out in the immediate future. Precipitation coverage will be generally scattered in nature this morning and becoming more widespread during the afternoon with diurnal heating before decreasing once again during the overnight hours. Isolated pockets of heavy rain will be possible with any slow moving thunderstorm and PWAT values close to 2 inches. Overall widespread flash flooding is not expected. A lack of forcing and wind shear will limit most storms to below severe thresholds. Brief gusty winds should be the main concern. Precip should be more widespread Monday and into Monday evening aided by an upper impulse and a surge of gulf moisture. The highest QPF is expected to be over the south and central parts of the state with up to two inches but anywhere in the CWA could see locally heavy rain due to the overall environment. Temperatures will reach the mid 70s to mid 80s across the CWA today with slightly warmer conditions for Monday. Long term...Tuesday through Saturday The long term fcst cont to advertise unsettled, wet conditions through the early portion of the PD, w/ a downward trend in PoPs beginning to emerge in guidance. Wrn Atlantic sfc high pressure remains one of the dominant features, locking in a fetch of Srly sfc flow over the Srn Cntrl US. Additionally, a steep sfc pres grad wl further be conducive for prevailing Srlies through the term. Antecedent column moisture is already expected to be very plentiful, w/ sfc Td's in the upper 60s to low 70s around the FA Tues, and H1000-H500 RH values on the order of the 70th to 80th percentile. While the polar jet remains further north over the US/Canada border, model guidance is indicative of a large lobe approaching the Wrn coast, setting up an amplified flow pattern and Cntrl US upper anticyclonic flow. The caveat wl be on the equatorward side of this upper ridge, a weak, quasi-stationary cyclonic perturbation wl be meandering over the Srn Cntrl US. Weaker synoptic forcing/steering flow and plentiful tropospheric moisture remains a conducive pattern for scattered to widespread rain chances w/ ocsnl thunder. While QPF guidance remains modest during the extended term, increasing soil saturation from more aggressive QPF in the short term could pose a hazard for localized flash flooding w/ persisting PoPs, particularly invof the greatest antecedent rainfall accumulations. Through the coming week, the aforementioned weak cyclonic perturbation wl be pushed to the east, and the Wrn US trof wl pivot N/E through mean S/Wrly flow, becoming more robust and increasing in phase speed. Overall, mean troughing looks to remain over the Wrn US coast, and Cntrl US ridging/anticyclonic flow wl become more established. Near the end of next week, greater large scale subsidence wl begin to taper off the magnitude and coverage of PoPs, w/ a diurnal rain/tstorm pattern settling over the FA. W/ more robust H500 ridging/subsidence, high temps wl be on the rise and approaching more seasonable values for early June in AR...yeah, we're not excited about it either.... By the end of the PD, long range guidance is progging sfc high pressure to sag S/wrd through the Nrn Plains and approach the Srn Cntrl US by next weekend. While over a week out, some modest agreement is prevalent b/w the 00Z GFS/ECMWF solns on the placement of a weak cold frnt. While over a week out, the feature certainly bears watching in successive fcst runs, mostly for a shot at some temperature relief before the onset of a persistent summer pattern. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...56
Hazardous weather outlook, Jun 6, 3:20 AM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 320 AM CDT Sun Jun 6 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 320 AM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to widely scattered showers and thunderstorms will be possible through the period with the best chances for seeing thunderstorms during the afternoon through early evening hours. Some locally heavy rainfall will be possible which may lead to an isolated flash flood threat. The overall threat for seeing severe weather will remain low but an isolated strong storm can not be ruled out. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Through the early portion of the forecast period, daily chances for showers and some thunderstorms will prevail under a nearly stationary upper level storm system. Rainfall accumulations around the region through the end of next week could approach two to four inches, with the greatest accumulations likely over the southern and southwestern portions of the state. Persistent rainfall could lead to increasing soil saturation/runoff, and contribute to isolated flash flooding, particularly through Monday and Tuesday. At this time...the threat of organized severe weather remains low through the forecast period. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56/232
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:12 AM CDT | Flash Flood Warning | LZK | Polk, Scott | 4 hr |
| Jun 6, 6:05 AM CDT | Flash Flood Warning | LZK | Montgomery, Pike, Polk | 3 hr |
| Jun 6, 2:59 PM CDT | Special Weather Statement | LZK | Polk | 46 min |
| Jun 6, 5:59 PM CDT | Special Weather Statement | LZK | Pulaski | 46 min |
| Jun 6, 6:14 PM CDT | Flash Flood Warning | LZK | Pulaski, Saline | 113 min |
| Jun 6, 6:24 PM CDT | Flash Flood Warning | LZK | Jefferson, Lonoke | 98 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.